Alert archive / Tennessee / Frost Advisories in 2017

Frost Advisory 2, NWS Nashville, TN

October 25, 201711 counties in Tennessee

NWS Nashville, TN issued this frost advisory at Oct 25, 2017, 2:48 AM CDT for 11 counties in Tennessee. It took effect at Oct 26, 2017, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2017, 2:48 AM CDT (07:48 UTC)
In effect from
Oct 26, 2017, 1:00 AM CDT
Expired
Oct 26, 2017, 8:00 AM CDT
In force
7 hr
Issued by
NWS Nashville, TN

Counties Clay County, TN, Cumberland County, TN, DeKalb County, TN, Fentress County, TN, Jackson County, TN, Macon County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Smith County, TN, White County, TN

The radar

The Nashville radar (KOHX), 97 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2017-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2017-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1107 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

306 
WWUS74 KOHX 250748
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
248 AM CDT Wed Oct 25 2017

...Frost Expected along the Cumberland Plateau are of Middle 
Tennessee late tonight...

.The first chilly air of fall has moved into Middle Tennessee,
and along with that comes the potential for frost. 

Early this morning, patchy frost will be possible as morning lows
drop into the 30s for many areas. 

For Late tonight and into Thursday morning, widespread areas of 
frost will be possible across the northern and central Cumberland 
Plateau. Elsewhere across Middle Tennessee, patchy frost will be
possible, mainly along any low lying areas. Looking ahead, 
another cold front will bring the potential for more widespread 
frost and some freezing temperatures early next week.

Take action now to protect the most sensitive plants for late 
Wednesday night.

Those interested in frost or freezing conditions should monitor
updated forecasts, especially for the colder air expected this
weekend.

TNZ009>011-030>034-064>066-252100-
/O.NEW.KOHX.FR.Y.0002.171026T0600Z-171026T1300Z/
/O.CON.KOHX.FR.Y.0001.000000T0000Z-171025T1400Z/
Macon-Clay-Pickett-Smith-Jackson-Putnam-Overton-Fentress-De Kalb-
White-Cumberland-
Including the cities of Lafayette, Celina, Byrdstown, Carthage, 
South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston,
Jamestown, Allardt, Smithville, Sparta, and Crossville
248 AM CDT Wed Oct 25 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY...

The National Weather Service in Nashville has issued a Frost
Advisory, which is in effect from 1 AM to 8 AM CDT Thursday. 

* TEMPERATURE...Lows will be in the mid to upper 30s across 
  Middle Tennessee. 

* IMPACTS...Sensitive outdoor plants may be killed or damaged by 
  frost if not protected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

TNZ005>008-023>029-056>063-075-077>080-093>095-251400-
/O.CON.KOHX.FR.Y.0001.000000T0000Z-171025T1400Z/
Stewart-Montgomery-Robertson-Sumner-Houston-Humphreys-Dickson-
Cheatham-Davidson-Wilson-Trousdale-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-Bedford-Coffee-Warren-Grundy-
Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Erin, Waverly, 
New Johnsonville, McEwen, Dickson, Ashland City, 
Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, 
Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, 
Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, 
Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, 
Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski
248 AM CDT Wed Oct 25 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...Lows will be in the mid 30s to near 40 across 
  Middle Tennessee. 

* IMPACTS...Sensitive outdoor plants may be killed or damaged by 
  frost if not protected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

21
5 follow-up statements
919 
WWUS74 KOHX 251056 AAA
NPWOHX

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Nashville TN
556 AM CDT Wed Oct 25 2017

...Frost Expected along the Cumberland Plateau are of Middle
Tennessee late Wednesday night and early Thursday morning...

.The first chilly air of fall has moved into Middle Tennessee,
and along with that comes the potential for frost.

Early this morning, patchy frost will be possible across southern
and western areas as morning lows drop into the 30s for that  
location. 

For Late tonight and into Thursday morning, widespread areas of
frost will be possible across the northern and central Cumberland
Plateau. Elsewhere across Middle Tennessee, patchy frost will be
possible, mainly along any low lying areas. Looking ahead,
another cold front will bring the potential for more widespread
frost and some freezing temperatures early next week.

Take action now to protect the most sensitive plants for late
Wednesday night.

Those interested in frost or freezing conditions should monitor
updated forecasts, especially for the colder air expected this
weekend.

TNZ009>011-030>034-064>066-252100-
/O.CAN.KOHX.FR.Y.0001.000000T0000Z-171025T1400Z/
/O.CON.KOHX.FR.Y.0002.171026T0600Z-171026T1300Z/
Macon-Clay-Pickett-Smith-Jackson-Putnam-Overton-Fentress-De Kalb-
White-Cumberland-
Including the cities of Lafayette, Celina, Byrdstown, Carthage, 
South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston,
Jamestown, Allardt, Smithville, Sparta, and Crossville
556 AM CDT Wed Oct 25 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
THURSDAY...
...THIS MORNINGS FROST ADVISORY IS CANCELLED...

The National Weather Service in Nashville has cancelled this
mornings Frost Advisory. 

* TEMPERATURE...Lows will be in the mid to upper 30s across 
  Middle Tennessee. 

* IMPACTS...Sensitive outdoor plants may be killed or damaged by 
  frost if not protected. 

* GEOGRAPHIC AREA...the frost advisory for Thursday morning is in
  effect for that portion of middle Tennessee along and northeast
  of a Lafayette to Smithville to Crossville line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

TNZ005>008-026>029-059-062-063-078-080-251200-
/O.CAN.KOHX.FR.Y.0001.000000T0000Z-171025T1400Z/
Stewart-Montgomery-Robertson-Sumner-Cheatham-Davidson-Wilson-
Trousdale-Williamson-Rutherford-Cannon-Warren-Van Buren-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Ashland City, 
Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, 
Franklin, Brentwood, Murfreesboro, Smyrna, La Vergne, Woodbury, 
McMinnville, and Spencer
556 AM CDT Wed Oct 25 2017

...FROST ADVISORY IS CANCELLED...

The National Weather Service in Nashville has cancelled the Frost
Advisory. 

Cloudiness and a slight increase in southwesterly winds have
prevented temperatures from dropping down to frost advisory levels
this morning. 

$$

TNZ023>025-056>058-060-061-075-077-079-093>095-251400-
/O.CON.KOHX.FR.Y.0001.000000T0000Z-171025T1400Z/
Houston-Humphreys-Dickson-Perry-Hickman-Lewis-Maury-Marshall-
Bedford-Coffee-Grundy-Wayne-Lawrence-Giles-
Including the cities of Erin, Waverly, New Johnsonville, McEwen, 
Dickson, Linden, Lobelville, Centerville, Hohenwald, Columbia, 
Lewisburg, Shelbyville, Tullahoma, Manchester, Altamont, 
Coalmont, Clifton, Waynesboro, Lawrenceburg, and Pulaski
556 AM CDT Wed Oct 25 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...Lows will be in the mid 30s to near 40 across 
  Middle Tennessee. 

* IMPACTS...Sensitive outdoor plants may be killed or damaged by 
  frost if not protected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

21
286 
WWUS74 KOHX 251416
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
916 AM CDT Wed Oct 25 2017

...Frost Expected Tonight, Especially Across the Upper Cumberland
Region...

.The first chilly air of fall has moved into Middle Tennessee,
and along with that comes the potential for frost.

For Late tonight and into Thursday morning, widespread frost is
expected across the Upper Cumberland Region, with patchy frost
elsewhere across the Mid State.

Looking ahead, another cold front will bring the potential for 
widespread frost and some freezing temperatures early next week.

Take action now to protect the most sensitive plants for late
tonight.

Those interested in frost or freezing conditions should monitor
updated forecasts, especially for the colder air expected this
weekend.

TNZ023>025-056>058-060-061-075-077-079-093>095-251530-
/O.EXP.KOHX.FR.Y.0001.000000T0000Z-171025T1400Z/
Houston-Humphreys-Dickson-Perry-Hickman-Lewis-Maury-Marshall-
Bedford-Coffee-Grundy-Wayne-Lawrence-Giles-
Including the cities of Erin, Waverly, New Johnsonville, McEwen, 
Dickson, Linden, Lobelville, Centerville, Hohenwald, Columbia, 
Lewisburg, Shelbyville, Tullahoma, Manchester, Altamont, 
Coalmont, Clifton, Waynesboro, Lawrenceburg, and Pulaski
916 AM CDT Wed Oct 25 2017

...FROST ADVISORY HAS EXPIRED...

The Frost Advisory has ended for this morning.

$$

TNZ009>011-030>034-064>066-252230-
/O.CON.KOHX.FR.Y.0002.171026T0600Z-171026T1300Z/
Macon-Clay-Pickett-Smith-Jackson-Putnam-Overton-Fentress-De Kalb-
White-Cumberland-
Including the cities of Lafayette, Celina, Byrdstown, Carthage, 
South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston,
Jamestown, Allardt, Smithville, Sparta, and Crossville
916 AM CDT Wed Oct 25 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
THURSDAY...

* TEMPERATURE...Lows will be in the mid to upper 30s across 
  Middle Tennessee. 

* IMPACTS...Sensitive outdoor plants may be killed or damaged by 
  frost if not protected. 

* GEOGRAPHIC AREA...the frost advisory for Thursday morning is 
  in effect for that portion of middle Tennessee along and 
  northeast of a Lafayette to Smithville to Crossville line. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

13
734 
WWUS74 KOHX 252003
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
303 PM CDT Wed Oct 25 2017

...Frost Expected Tonight, Mainly Across the Upper Cumberland 
Region...

.The first chilly air of fall has moved into Middle Tennessee,
and along with that comes the potential for frost.

For Late tonight and into Thursday morning, widespread frost is
expected across the Upper Cumberland Region, with patchy frost
elsewhere across the Mid State.

Looking ahead, another cold front will bring the potential for
frost and some freezing temperatures early next week.

Take action now to protect the most sensitive plants for late
tonight.

Those interested in frost or freezing conditions should monitor
updated forecasts, especially for the colder air expected this
weekend.

TNZ009>011-030>034-064>066-260600-
/O.CON.KOHX.FR.Y.0002.171026T0600Z-171026T1300Z/
Macon-Clay-Pickett-Smith-Jackson-Putnam-Overton-Fentress-De Kalb-
White-Cumberland-
Including the cities of Lafayette, Celina, Byrdstown, Carthage, 
South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston,
Jamestown, Allardt, Smithville, Sparta, and Crossville
303 PM CDT Wed Oct 25 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
THURSDAY...

* TEMPERATURE...Lows will be in the mid to upper 30s across most
  of Middle Tennessee. 

* IMPACTS...Sensitive outdoor plants may be killed or damaged by 
  frost if not protected. 

* GEOGRAPHIC AREA...The frost advisory is in effect for that 
  portion of Middle Tennessee along and northeast of a Lafayette 
  to Smithville to Crossville line. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

13
547 
WWUS74 KOHX 260149
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
849 PM CDT Wed Oct 25 2017

...Frost Expected Tonight, Mainly Across the Upper Cumberland
Region...

.The first chilly air of fall has moved into Middle Tennessee,
and along with that comes the potential for frost.

For Late tonight and into Thursday morning, widespread frost is
expected across the Upper Cumberland Region, with patchy frost
elsewhere across the Mid State.

Looking ahead, another cold front will bring the potential for
frost and some freezing temperatures early next week.

Take action now to protect the most sensitive plants for late
tonight.

Those interested in frost or freezing conditions should monitor
updated forecasts, especially for the colder air expected this
weekend.

TNZ009>011-030>034-064>066-261300-
/O.CON.KOHX.FR.Y.0002.171026T0600Z-171026T1300Z/
Macon-Clay-Pickett-Smith-Jackson-Putnam-Overton-Fentress-De Kalb-
White-Cumberland-
Including the cities of Lafayette, Celina, Byrdstown, Carthage, 
South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston,
Jamestown, Allardt, Smithville, Sparta, and Crossville
849 PM CDT Wed Oct 25 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
THURSDAY...

* TEMPERATURE...Lows will be in the mid to upper 30s across most 
  of Middle Tennessee. 

* IMPACTS...Sensitive outdoor plants may be killed or damaged by 
  frost if not protected. 

* GEOGRAPHIC AREA...The frost advisory covers northern parts of 
  the Cumberland Plateau and areas just to the west, including 
  Lafayette, Smithville, Cookeville, Jamestown and Crossville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
838 
WWUS74 KOHX 261304
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
804 AM CDT Thu Oct 26 2017

.Many locations in the Upper Cumberland Region experienced 
widespread frost overnight. Looking ahead...another cold front 
will bring the potential for frost and some freezing temperatures 
early next week.

TNZ009>011-030>034-064>066-261415-
/O.EXP.KOHX.FR.Y.0002.000000T0000Z-171026T1300Z/
Macon-Clay-Pickett-Smith-Jackson-Putnam-Overton-Fentress-De Kalb-
White-Cumberland-
Including the cities of Lafayette, Celina, Byrdstown, Carthage, 
South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston,
Jamestown, Allardt, Smithville, Sparta, and Crossville
804 AM CDT Thu Oct 26 2017

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

Temperatures across the Upper Cumberland Region were in the lower
to middle 30s this morning and many locations reported frost. The
sun has come out and temperatures will continue to rise.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Oct 24, 11:44 PM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Oct 24, 11:44 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1144 PM CDT Tue Oct 24 2017

.UPDATE...
FOR 06Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Light echoes are still showing up along the Cumberland Plateau as
a highly-amplified upper trough swings through the mid state.
Evening sounding from OHX shows a moist atmosphere from the
surface to just above 600 mb, and the latest models show yet
another swath of moisture riding down the northwest flow aloft
tomorrow. So skies won't completely clear out until tomorrow
night. Hourly grids are holding up well, so no changes are planned
to the forecast at this time. Showers should be entirely gone by
06Z.

&&

.AVIATION...
06Z TAF DISCUSSION.

VFR flight rules are expected for this TAF cycle, though there
will be plenty of cloud cover throughout the period.

Westerly winds will pick up and be gusty again late Wednesday
morning. Expect gusts of 18-20 kts until late Wednesday
afternoon.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Frost Advisory until 9 AM CDT Wednesday FOR Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......08
AVIATION........Unger
Hazardous weather outlook, Oct 24, 2:41 PM CDT, 12 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
241 PM CDT Tue Oct 24 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-251945-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
241 PM CDT Tue Oct 24 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...This Afternoon and Tonight

A Frost Advisory is in effect late tonight into early Wednesday
morning for patchy frost, mainly in low lying areas.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Patchy frost is expected late Wednesday night into Thursday
morning.

Frost and some freezing temperatures will be possible Saturday
night and Sunday night across Middle Tennessee.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

13

Nearby

Frost Advisories in Tennessee, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.